Advertisement

Global Deformation Theory

  • Gert-Martin Greuel
  • Christoph Lossen
  • Eugenii Shustin
Chapter
Part of the Springer Monographs in Mathematics book series (SMM)

Abstract

Global deformation theory serves as a key tool in the study of families of singular algebraic varieties, notably, equisingular families of algebraic curves, the main object of this monograph.

References

  1. [FOV]
    Flenner, H., O’Caroll, L., Fogel, W.: Joins and Intersections. Springer, Berlin (1999)Google Scholar
  2. [HaR2]
    Hartshorne, R.: Algebraic Geometry. Graduate Text in Mathematics, vol. 52. Springer, Berlin (1977)CrossRefGoogle Scholar
  3. [Uen]
    Ueno, K.: Classification Theory of Algebraic Varieties and Compact Complex Spaces. SLNM, vol. 439. Springer, Berlin (1975)Google Scholar
  4. [Wae2]
    van der Waerden, B.L.: Einführung in die algebraische Geometrie, 2nd edn. Springer, Berlin (1973)Google Scholar
  5. [Kle]
    Kleiman, S.: Misconceptions about \(K_X\). Enseign. Math. II. Ser. 25, 203–206 (1979)Google Scholar
  6. [GLS6]
    Greuel, G.-M., Lossen, C., Shustin, E.: Introduction to Singularities and Deformations. Springer, Berlin (2007)Google Scholar
  7. [GKZ]
    Gelfand, I.M., Kapranov, M.M., Zelevinski, A.V.: Discriminants, Resultants and Multidimensional Determinants. Birkhäuser, Boston (1994)CrossRefGoogle Scholar
  8. [BrK]
    Brieskorn, E., Knörrer, H.: Plane Algebraic Curves. Birkhäuser, Boston (1986)CrossRefGoogle Scholar
  9. [GrP]
    Greuel, G.-M., Pfister, G.: A Singular Introduction to Commutative Algebra. With Contributions by Olaf Bachmann, Christoph Lossen and Hans Schnemann, 2nd extended edn. Springer, Berlin (2007)Google Scholar
  10. [Ful3]
    Fulton, W.: Intersection Theory, 2nd edn. Springer, Berlin (2008)Google Scholar
  11. [BHPV]
    Barth, W., Hulek, K., Peters, C., van de Ven, A.: Compact Complex Surfaces. Springer, Berlin (1984)Google Scholar
  12. [Hes]
    Hesse, M.O.: Über die Bedingung, unter welcher eine homogene ganze Function von \(n\) unabhängigen Variabeln durch lineäre Substitutionen von \(n\) andern unabhängigen Variabeln auf eine homogene Function sich zurückführen läßt, die eine Variable weniger enthält. J. reine angew. Math. 42, 117–124 (1851)CrossRefGoogle Scholar
  13. [GoN]
    Gordan, P., Noether, M.: Über die algebraischen Formen deren Hesse’sche Determinante identisch verschwindet. Math. Ann. 10, 547–568 (1876)MathSciNetCrossRefGoogle Scholar
  14. [Per]
    Permutti, R.: Sul teorema di Hesse per forme sopra un campo a caratteristica qualunque. Matematiche 18, 116–128 (1964)MathSciNetzbMATHGoogle Scholar
  15. [Los2]
    Lossen, C.: When does the Hessian determinant vanish identically? Bull. Braz. Math. Soc. New Ser. 35(1), 71–82 (2004)MathSciNetCrossRefGoogle Scholar
  16. [LaF]
    Lazzeri, F.: A theorem on the monodromy of isolated singularities. Singularités à Cargèse (Rencontre Singularités Géom. Anal. Inst. Etudes Sci. de Cargèse, 1972). Asterisque 7, 8, 269–275 (1973) (Soc. Math. Fr. Paris)Google Scholar
  17. [Le]
    Lê, D.T.: Sur un critère d’équisingularité. C. R. Acad. Sci. Paris Sér. A 272, 138–140 (1971)Google Scholar
  18. [Gab]
    Gabrièlov, A.M.: Bifurcations, Dynkin diagrams and modality of isolated singularities. Funct. Anal. Appl. 8, 94–98 (1974)MathSciNetCrossRefGoogle Scholar
  19. [Bru]
    Bruce, J.W.: Singularities on a projective hypersurface. Bull. Lond. Math. Soc. 13, 47–50 (1981)CrossRefGoogle Scholar
  20. [HaR3]
    Hartshorne, R.: Deformation Theory. Graduate Text in Mathematics, vol. 257. Springer, Berlin (2010)CrossRefGoogle Scholar
  21. [Se]
    Sernesi, E.: Deformation of Algebraic Schemes. Springer, Berlin (2006)Google Scholar
  22. [Gre]
    Greuel, G.-M.: Der Gauss-Manin-Zusammenhang isolierter Singularitäten von vollständigen Durchschnitten. Math. Ann. 214, 235–266 (1975)MathSciNetCrossRefGoogle Scholar
  23. [CGL1]
    Campillo, A., Greuel, G.-M., Lossen, C.: Equisingular deformations of plane curves in arbitrary characteristic. Compos. Math. 143, 829–882 (2007)MathSciNetCrossRefGoogle Scholar
  24. [Mar]
    Markwig, T.: A Note on Equimultiple Deformations. Preprint (2006)Google Scholar
  25. [CGL2]
    Campillo, A., Greuel, G.-M., Lossen, C.: Equisingular calculations for plane curve singularities. J. Symb. Comput. 42(1–2), 89–114 (2007)MathSciNetCrossRefGoogle Scholar
  26. [GrK]
    Greuel, G.-M., Karras, U.: Families of varieties with prescribed singularities. Compos. Math. 69, 83–110 (1989)MathSciNetzbMATHGoogle Scholar
  27. [FlK]
    Flenner, H., Kosarew, S.: On locally trivial deformations. Publ. RIMS Kyoto Univ. 23, 625–665 (1987)MathSciNetCrossRefGoogle Scholar
  28. [Mum1]
    Mumford, D.: Lectures on Curves on an Algebraic Surface. Princeton University Press, Princeton (1966)Google Scholar
  29. [Gra]
    Grauert, H.: Der Satz von Kuranishi für kompakte komplexe Räume. Invent. Math. 25, 107–142 (1974)MathSciNetCrossRefGoogle Scholar
  30. [Dou2]
    Douady, A.: Le problème des modules locaux pour les espaces \({\mathbb{C}}\)-analytiques compactes. Ann. Sci. ENS 7, 569–602 (1974)Google Scholar
  31. [Dou1]
    Douady, A.: Le problème des modules pour les sous-espaces analytiques compacts d’une espace analytique donné. Ann. Inst. Fourier 16, 1–95 (1966)MathSciNetCrossRefGoogle Scholar
  32. [Bin]
    Bingener, J.: Darstellbarkeitskriterien für analytische Funktoren. Ann. Sci. École Norm. Sup. 13, 317–347 (1980)MathSciNetCrossRefGoogle Scholar
  33. [Gro]
    Grothendieck, A.: Techniques de construction et théorèmes d’existence en géomeétrie algébrique IV: les schémes de Hilbert. Séminaire N. Bourbaki 221, 244–276 (1960–1961)Google Scholar
  34. [Schn]
    Schneider, M.: Halbstetigkeitssätze fr relativ analytische Räume. Invent. Math. 16, 161–176 (1972)MathSciNetCrossRefGoogle Scholar
  35. [Kol2]
    Kollár, J.: Rational Curves on Algebraic Varieties. Ergebnisse der Mathematik und ihrer Grenzgebiete. Springer, Berlin (1996), viii, 320 pCrossRefGoogle Scholar
  36. [Wah2]
    Wahl, J.: Deformations of plane curves with nodes and cusps. Am. J. Math. 96, 529–577 (1974)MathSciNetCrossRefGoogle Scholar
  37. [HaR1]
    Hartshorne, R.: Connectedness of the Hilbert scheme. Publ. Math. IHES 29, 261–304 (1966)zbMATHGoogle Scholar
  38. [ACG]
    Arbarello, E., Cornalba, M., Griffiths, P.: Geometry of Algebraic Curves, vol. II. Springer, Berlin (2011)Google Scholar
  39. [Lau]
    Laudal, A.: Formal Moduli of Algebraic Structures. SLNM, vol. 754. Springer, Berlin (1979)Google Scholar
  40. [Wah1]
    Wahl, J.: Equisingular deformations of plane algebroid curves. Trans. Am. Math. Soc. 193, 143–170 (1974)MathSciNetCrossRefGoogle Scholar
  41. [Vir2]
    Viro, O.Ya.: Gluing of algebraic hypersurfaces, smoothing of singularities and construction of curves. In: Proceedings of the Leningrad International Topology Conference, pp. 149–197 (Russian) (1983)Google Scholar
  42. [Vir4]
    Viro, O.Ya.: Gluing of Plane Real Algebraic Curves and Construction of Curves of Degrees 6 and 7. SLNM, vol. 1060, pp. 187–200. Springer, Berlin (1984)Google Scholar
  43. [Vir5]
    Viro, O.Ya.: Plane real algebraic curves: constructions with controlled topology. Algebra i analiz 1 (Russian), 1–73 (1989), English translation in Leningr. Math. J. 1(5), 1059–1134 (1990)Google Scholar
  44. [Vir6]
    Viro, O.Ya.: Patchworking real algebraic varieties (1995). http://www.math.uu.se/~oleg/preprints.html
  45. [Shu5]
    Shustin, E.: Real plane algebraic curves with prescribed singularities. Topology 32, 845–856 (1993)MathSciNetCrossRefGoogle Scholar
  46. [Shu9]
    Shustin, E.: Critical points of real polynomials, subdivisions of Newton polyhedra and topology of real algebraic hypersurfaces. Trans. AMS 2(173), 203–223 (1996)MathSciNetzbMATHGoogle Scholar
  47. [Shu11]
    Shustin, E.: Gluing of singular and critical points. Topology 37(1), 195–217 (1998)MathSciNetCrossRefGoogle Scholar
  48. [Shu12]
    Shustin, E.: Lower deformations of isolated hypersurface singularities. Algebra i Analiz 10(5), 221–249 (1999) (English translation in St. Petersburg Math. J. 11(5), 883–908 (2000))Google Scholar
  49. [ShT3]
    Shustin, E., Tyomkin, I.: Patchworking singular algebraic curves. I. Isr. J. Math. 151, 125–144 (2006)MathSciNetCrossRefGoogle Scholar
  50. [ShT4]
    Shustin, E., Tyomkin, I.: Patchworking singular algebraic curves. II. Isr. J. Math. 151, 145–166 (2006)MathSciNetCrossRefGoogle Scholar
  51. [Dan]
    Danilov, V.I.: The geometry of toric manifolds. Usp. Mat. Nauk 33, 85–134 (1978) (Russian), English translation Russ. Math. Surv. 33(2) (1978)Google Scholar
  52. [Ful2]
    Fulton, W.: Introduction to Toric Varieties. Princeton University Press, Princeton (1993)zbMATHGoogle Scholar
  53. [Oda]
    Oda, T.: Convex Bodies and Algebraic Geometry. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, vol. 15. Springer, Berlin (1988)Google Scholar
  54. [Ris2]
    Risler, J.-J.: Construction d’hypersurfaces réelles [d’après Viro]. Séminaire N. Bourbaki 763, 1992–1993 (1992)Google Scholar
  55. [ItV]
    Itenberg, I., Viro, O.Ya.: Patchworking algebraic curves disproves the Ragsdale conjecture. Math. Intell. 18(4), 19–28 (1996)MathSciNetCrossRefGoogle Scholar
  56. [Bir]
    Biran, P.: Constructing new ample divisors out of old ones. Duke Math. J. 98(1), 113–135 (1999)MathSciNetCrossRefGoogle Scholar
  57. [Ch2]
    Chevallier, B.: Four \(M\)-curves of degree 8. Funktsional. Anal. i Prilozhen. 36(1), 90–93 (2002) (English translation in Funct. Anal. Appl. 36(1), 76–78 (2002))Google Scholar
  58. [Ch1]
    Chevallier, B.: Secteurs et déformations locales de courbes réelles. Math. Ann. 307(1), 1–28 (1997)MathSciNetCrossRefGoogle Scholar
  59. [ItS1]
    Itenberg, I., Shustin, E.: Newton polygons and singular points of real polynomial vector fields. C. R. Acad. Sci. Paris (Série I) 319, 963–968 (1994)Google Scholar
  60. [ItS3]
    Itenberg, I., Shustin, E.: Singular points and limit cycles of planar polynomial vector fields. Duke Math. J. 102(1), 1–37 (2000)MathSciNetCrossRefGoogle Scholar
  61. [ItS4]
    Itenberg, I., Shustin, E.: Viro theorem and topology of real and complex combinatorial hypersurfaces. Isr. J. Math. 133, 189–238 (2003)MathSciNetCrossRefGoogle Scholar
  62. [Shu2]
    Shustin, E.: New M-curve of the 8th degree. Math. Notes Acad. Sci. USSR 42, 606–610 (1987)zbMATHGoogle Scholar
  63. [CoH]
    Connelly, R., Henderson, D.W.: A convex 3-complex not simplicially isomorphic to a strictly convex complex. Proc. Camb. Philos. Soc. 88(2), 299–306 (1980)MathSciNetCrossRefGoogle Scholar
  64. [Kou]
    Kouchnirenko, A.G.: Polyèdres de Newton et nombres de Milnor. Invent. Math. 32, 1–31 (1976)MathSciNetCrossRefGoogle Scholar
  65. [Shu4]
    Shustin, E.: On manifolds of singular algebraic curves. Sel. Math. Sov. 10, 27–37 (1991)zbMATHGoogle Scholar
  66. [GrL1]
    Greuel, G.-M., Lossen, C.: Equianalytic and equisingular families of curves on surfaces. Manuscr. Math. 91, 323–342 (1996)MathSciNetCrossRefGoogle Scholar
  67. [Mil]
    Milnor, J.: Singular Points of Complex Hypersurfaces. Annals of Mathematics Studies, vol. 61. Princeton University Press, Princeton (1968)Google Scholar
  68. [Loo]
    Looijenga, E.: Isolated Singular Points on Complete Intersections. London Mathematical Society Lecture Note Series, vol. 77. Cambridge University Press, Cambridge (1984)Google Scholar
  69. [Ran1]
    Ran, Z.: On nodal plane curves. Invent. Math. 86, 529–534 (1986)MathSciNetCrossRefGoogle Scholar
  70. [Ran2]
    Ran, Z.: Families of plane curves and their limits: Enriques’ conjecture and beyond. Ann. Math. 130(1), 121–157 (1989)MathSciNetCrossRefGoogle Scholar
  71. [Ran3]
    Ran, Z.: Enumerative geometry of singular plane curves. Invent. Math. 97(3), 447–465 (1989)MathSciNetCrossRefGoogle Scholar
  72. [Ati1]
    Atiyah, M.F.: Convexity and commuting Hamiltonians. Bull. Lond. Math. Soc. 14, 1–15 (1982)MathSciNetCrossRefGoogle Scholar
  73. [Ati2]
    Atiyah, M.F.: Angular momentum, convex polyhedra and algebraic geometry. Proc. Edinb. Math. Soc. 26, 121–138 (1983)MathSciNetCrossRefGoogle Scholar
  74. [Stu]
    Sturmfels, B.: Viro’s theorem for complete intersections. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 21(3), 377–386 (1994)Google Scholar
  75. [Hil]
    Hilbert, D.: Mathematische Probleme. Arch. Math. Phys. 3 (German), 213–237 (1901)Google Scholar
  76. [Gud3]
    Gudkov, D.A.: Topology of real projective algebraic varieties. Russ. Math. Surv. 29(4), 3–79 (1974)MathSciNetCrossRefGoogle Scholar
  77. [Ite]
    Itenberg, I.: Contre-exemples à la conjecture de Ragsdale. C. R. Acad. Sci. Paris (Série I) 317, 277–282 (1993)Google Scholar
  78. [Pet]
    Petrovski, I.: On the topology of real plane algebraic curves. Ann. Math. 39, 187–209 (1938)MathSciNetGoogle Scholar
  79. [Rok]
    Rokhlin, V.A.: Congruences modulo 16 in Hilbert’s sixteenth problem. Funct. Anal. Appl. 6(4), 301–306 (1972)MathSciNetCrossRefGoogle Scholar
  80. [Kho2]
    Khovanskii, A.G.: Index of a polynomial vector field. Funct. Anal. Appl. 13, 38–45 (1979)MathSciNetCrossRefGoogle Scholar
  81. [Vir7]
    Viro, O.: Dequantization of real algebraic geometry on logarithmic paper. European Congress of Mathematics, vol. I (Barcelona, 2000), Progress in Mathematics, vol. 201, pp. 135–146. Birkhäuser, Basel (2001)CrossRefGoogle Scholar
  82. [Shu14]
    Shustin, E.: A tropical approach to enumerative geometry. Algebra i Analiz 17(2), 170–214 (2005) (English translation: St. Petersburg Math. J. 17, 343–375 (2006))Google Scholar
  83. [Shu15]
    Shustin, E.: Patchworking construction in the tropical enumerative geometry. In: Lossen, C., Pfister, G. (eds.) Singularities and Computer Algebra, Proceedings of Conference dedicated to the 60th birthday of G.-M. Greuel. London Mathematical Society Lecture Note Series, vol. 324, pp. 273–300. Cambridge University Press, Cambridge (2006)Google Scholar
  84. [IMS]
    Itenberg, I., Mikhalkin, G., Shustin, E.: Tropical Algebraic Geometry (Oberwolfach Seminars), vol. 35. Birkhäuser, Basel (2007)Google Scholar
  85. [Mik2]
    Mikhalkin, G.: Enumerative tropical algebraic geometry in \({\mathbb{R}}^2\). J. Am. Math. Soc. 18, 313–377 (2005)Google Scholar
  86. [Nis]
    Nishinou, T.: Describing tropical curves via algebraic geometry (2015). arXiv:1503.06435
  87. [NiS]
    Nishinou, T., Siebert, B.: Toric degenerations of toric varieties and tropical curves. Duke Math. J. 135(1), 1–51 (2006)MathSciNetCrossRefGoogle Scholar
  88. [Tyo2]
    Tyomkin, I.: Tropical geometry and correspondence theorems via toric stacks. Math. Ann. 353(3), 945–995 (2012)MathSciNetCrossRefGoogle Scholar
  89. [Sev]
    Severi, F.: Vorlesungen über algebraische Geometrie. Teubner (1921), respectively Johnson (1968)Google Scholar
  90. [Seg1]
    Segre, B.: Dei sistemi lineari tangenti ad un qualunque sistema di forme. Atti Acad. naz. Lincei Rendiconti serie 5(33), 182–185 (1924)zbMATHGoogle Scholar
  91. [Seg2]
    Segre, B.: Esistenza e dimensione di sistemi continui di curve piane algebriche con dati caraterri. Atti Acad. naz. Lincei Rendiconti serie 6(10), 31–38 (1929)zbMATHGoogle Scholar
  92. [Zar1]
    Zariski, O.: Polynomial ideals defined by infinitely near base points. Am. J. Math. 60, 151–204 (1938)MathSciNetCrossRefGoogle Scholar
  93. [Tan1]
    Tannenbaum, A.: Families of algebraic curves with nodes. Compos. Math. 41, 107–126 (1980)MathSciNetzbMATHGoogle Scholar
  94. [Tan3]
    Tannenbaum, A.: On the classical characteristic linear series of plane curves with nodes and cuspidal points: two examples of Beniamino Segre. Compos. Math. 51, 169–183 (1984)MathSciNetzbMATHGoogle Scholar
  95. [Art]
    Artin, M.: Versal deformations and algebraic stacks. Invent. Math. 27, 165–189 (1974)MathSciNetCrossRefGoogle Scholar
  96. [Ill]
    Illusie, L.: Complex cotangent et deformations. Springer Lecture Notes, vol. 239. Springer, Berlin (1971)Google Scholar
  97. [Sch]
    Schlessinger, M.: Functors of Artin rings. Trans. Am. Math. Soc. 130, 208–222 (1968)MathSciNetCrossRefGoogle Scholar
  98. [Brs]
    Brusotti, L.: Sulla “piccola variazione” di una curva piana algebrica reali. Rend. Rom. Ac. Lincei 5(30), 375–379 (1921)zbMATHGoogle Scholar
  99. [GuU]
    Gudkov, D.A., Utkin, G.A.: The topology of curves of degree 6 and surfaces of degree 4. Uchen. Zap. Gorkov. Univ. 87 (Russian), English translation Transl. AMS 112 (1978)Google Scholar
  100. [Vir1]
    Viro, O.Ya.: Curves of degree 7, curves of degree 8 and the Ragsdale conjecture. Dokl. Akad. Nauk SSSR 254 (Russian), 1305–1310 (1980)Google Scholar
  101. [Vir3]
    Viro, O.Ya.: Gluing algebraic hypersurfaces and constructions of curves. Tezisy Leningradskoj Mezhdunarodnoj Topologicheskoj Konferentsii 1982 Nauka, Nauka (Russian), pp. 149–197 (1983)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Gert-Martin Greuel
    • 1
  • Christoph Lossen
    • 1
  • Eugenii Shustin
    • 2
  1. 1.Fachbereich MathematikTU KaiserslauternKaiserslauternGermany
  2. 2.School of Mathematical SciencesTel Aviv UniversityTel AvivIsrael

Personalised recommendations